Drug Side Effect

Risperdal Side Effect Causes Some Patients to Develop Gynecomastia

by Staff Blogger | February 10th, 2015

Antipsychotic drugs are often effective in treating people with mental disorders, but certain types of these medications can put users at risk of serious harm. The prescription drug Risperdal, often used to treat conditions such as bipolar disorder and schizophrenia, can cause a side effect known as gynecomastia.

Gynecomastia is a condition that causes boys and young men to develop an excess amount of tissue around the breasts, and it can often require corrective surgery.

According to Bloomberg Business, lawsuits filed by patients who developed gynecomastia claim the maker of Risperdal withheld information about the dangers of taking the drug. Furthermore, many injury victims claim they wouldn’t have taken the drug if they had known the risks.

At Norris Injury Lawyers, we know the difficulties that can come along with drug injuries. That’s why we want you to know that help is available if you’ve been harmed by a drug. Our Birmingham personal injury lawyers suggest you report the injury to your doctor and the U.S. Food and Drug Administration (FDA). Do not stop taking the medication until you’ve spoken with your physician. Once you’ve informed your caretakers of the problem, collect evidence of your injury and consider speaking with an experienced attorney about your rights to compensation.